Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Chronic OCD, anxiety problems that are worsening day by day. On contraceptive, Microgynon since a long time. Is it due to pill?

Hi there. Please can you help me?. I have been on the contraceptive pill Microgynon 30 for the past 12 years and have had no trouble at all with it. It does its job contraceptive wise and I have never had any pregnancy scares or other menstrual problems. However, I have had OCD for a long time, and have been wondering if the contraceptive pill has anything to do with it? My OCD has worstened and I also have very bad anxiety problems that are most definately getting worse as I get older. It is now to the point where I am concerned for my health and well being as I am becoming increasingly unhappy and stressed because of my OCD/anxiety. It is taking over my day to day life and controlling me. A friend recently mentioned to me that her doctor took her off of Microgynon 30 because she had depression issues. Apparantly she was told that out of all of the different contraceptive pills, Microgynon is the one pill that can effect minds/mental issues??? Is this true? Could Microgynon 30 be making my OCD worse or atleast not helping me overcome it? Should I try a new pill?
Asked On : Sun, 24 Jun 2012
Answers:  1 Views:  256
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Oct 2012
hi..contraceptives have drug-drug interaction say straight, they tend to induce certain metabolic pathways through which other drugs work, causing them rapid excretion, lessening therapeutic optimisation of the OCD medication should be done..also its also needful if any other method of contraception may be tried..there is also other method apart from medication called psychotherapy..please consult with your gynaecologist and psychiatrist for all these..have a good health
Answered: Sun, 21 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor